This is Alex. She was prescribed Yasmin to help with her acne, 2 years ago.
Her mother said she never expected that anything bad could happen to Alex from taking hormonal birth control, but it did. She collapsed in her university dorm room after only experiencing shortness of breath 2 days prior. An ambulance was called and the 20-year-old student was rushed to the hospital with a resting heart rate over 140.
Once at the hospital, a CT scan revealed she had 3 extremely large blood clots across both lungs, which also caused the right side of her heart to enlarge. Luckily, Alex was able to be treated by thrombolysis in critical care. She was then moved into the coronary ward where she stayed for another 6 days being treated with a heparin drip.
She was discharged and it looks like she was fortunate enough to not have endured any major permanent damage. However, she will have to stay on blood thinners for 18-months and will never be able to have any hormone-based medication due to the risk of a recurring pulmonary embolism. The doctors ran a battery of tests on her blood and said the blood clots were most certainly caused by her hormonal birth control.